| Model Number |
SIG30AVM |
| Medical Device Problem Code |
Failure to Form Staple (2579)
| Health Effect - Clinical Codes |
Hemorrhage/Blood Loss/Bleeding (1888); Tissue Breakdown (2681)
| Date of Event |
04/09/2025
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
D10 concomitant products: sonicision 7 dissector scd7a26 26 cm - scd7a26, lot# 42830238x battery scba - scba, serial# unknown sonicision 7 generator b scg7ab - scg7ab, serial# unknown medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description
According to the reporter, during a right lobe liver resection (hepatectomy) and cholecystectomy, after finishing the resection, the specimen was removed, and it was sent to pathology for assessment.Laps were placed against the resected liver, and the compression was held for ten minutes.After ten minutes, the laps were removed to assess the liver, and this was when the surgeon realized the hole in the vena cava and there was a major blood loss.The surgeon attempted to control the bleeding and called a code blue.A vascular surgeon was called to repair the bleeding on the vena cava.There was a 1.5 liter of blood loss.A wound vac was placed in patient, and the surgical team closed the patient later.The patient was stabilized and moved to the intensive care unit.The patient was stable and returned home.